MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYOVAC(R) SUCTION PUNCH 3.4MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DYOVAC(R) SUCTION PUNCH 3.4MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 2707
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery it is hard to open/close the tip.No patient injuries and complications were reported.No back up device was available.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.
 
Additional Manufacturer Narrative
One 3.4 suction punch was returned for evaluation.Visual assessment of the device showed no abnormalities.The device was functionally tested per print and was found to function as intended.Reported complaint of the device opening and closing hard could not be confirmed.

Brand Name
DYOVAC(R) SUCTION PUNCH 3.4MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8420091
Report Number1219602-2019-00304
Device Sequence Number2171104
Product Code NBH
UDI-Device Identifier03596010111067
UDI-Public03596010111067
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2707
Device Lot Number50687067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer04/08/2019
05/08/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/09/2019
05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1